MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Model Number CDS0201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Myocardial Infarction (1969)
Date of Event 12/01/2009
Type of Reportable Event Death
Additional Manufacturer Narrative
The clip remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Article titled: percutaneous edge to edge mitral valve repair with the mitraclip system in barlows disease.(b)(4).
 
Event or Problem Description
This is filed to report post mitraclip procedure, the patient died due to myocardial infarction.This event was captured based on a review of the article, percutaneous edge to edge mitral valve repair with the mitraclip system in barlows disease.It was reported that a 62-year-old male patient with barlow¿s disease underwent a mitraclip procedure to treat degenerative mitral regurgitation (mr) with grade 4.Two clips were implanted reducing mr to <1.On 30-day follow-up, the patient was reported as optimal success.4 months later, the patient died due to myocardial infarction.Additional details are included in the attached article.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.(b)(4).
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record could not be performed as this incident was based on an article review and no lot information was provided.Based on all available information, the reported death appears to be due to the reported myocardial infarction.However, a definitive cause for the reported myocardial infarction could not be determined.The reported patient effects of death and myocardial infarction are listed in the mitraclip system instructions for use (ifu) as known possible complications associated with mitraclip procedures.Although, a conclusive cause for the reported patient effects, and the relationship to the device, if any, cannot be determined, there is no indication of a product issue with respect to manufacture, design, or labeling.Na.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9872401
Report Number2024168-2020-02792
Device Sequence Number2952452
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public08717648195914
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCDS0201
Device Catalogue NumberCDS0201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer05/13/2020
07/20/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date06/02/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR